Emergency room alert: Synthetic weed causing ‘bleeders’

Posted at 1:30 p.m. on June 21, 2018

The Brillion News

MADISON – The Wisconsin Department of Health Services (DHS) is warning people about the dangers of synthetic cannabinoids –  often called “fake weed,” “K2 or “spice”  – as people continue to be hospitalized with severe bleeding after using these products. The products often contain rat poison, which kills rodents by causing massive internal bleeding.

Wisconsin has seen a total of 15 cases since March of this year.. Counties with confirmed cases include Dane, Milwaukee, and Outagamie.

The state has reported four deaths from bleeding related to synthetic cannabinoids as of June 20.

These dangerous products are still in the community, often sold at convenience stores, any many times not displayed but kept behind the counter.

“We urge people not to use K2, spice, or any synthetic cannabinoid,” said State Health Officer Karen McKeown.

Synthetic cannabinoids are not one drug. Hundreds of different synthetic cannabinoid chemicals are manufactured and sprayed on dried plant material or sold as liquids to be inhaled in tobacco products like e-cigarettes or other vaping devices.

New versions with unknown health risks are available each year. These products are found across the U.S. in convenience stores, gas stations, drug paraphernalia shops, novelty stores, and online.

Call 911 or go to the emergency department right away if you or someone you know has a serious reaction to synthetic cannabinoids. If you have used these products and are not bleeding, you should still see a health care provider as you could still bleed.

Online or Straight to your Mailbox - We've got you covered!

  • White Facebook Icon

The Brillion News

425 W. Ryan St. 

Brillion, WI 54110

920-756-2222

© 2019 Designed by Zander Press